Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

How Long Do Effexor Xr's Negative Side Effects Last After Stopping The Drug?


  • Please log in to reply
8 replies to this topic

#1 Spiderdemon

Spiderdemon

    Just Registered

  • Just Registered
  • 1 posts

Posted 12 December 2011 - 06:30 PM

Being on and withdrawing from Effexor XR has been one of the worst experiences in my life, and I wish that the condescending and manipulative psychiatrist who convinced me to take it would go through what I've gone through on it. I had a few symptoms of anxiety here and there before I started this drug, but they were a world apart from the full-on, unpredictable, suffocating anxiety attacks that Effexor XR caused me. I have been off Effexor XR for a week now (after going through hell to withdraw from it), and the attacks still happen off and on. It also ruined my ability to concentrate and remember things, though my memory and concentration do seem to be getting better. I won't have to go through this for the rest of my life, will I?

#2 jacqui41

jacqui41

    Advanced Member

  • Advanced Member
  • PipPipPipPip
  • 262 posts
  • Gender:Female

Posted 20 January 2012 - 08:28 AM

of course not but it feels like it sometimes. im going thru withdrawal at the moment and switching to mirtazapine. the withdrawals are awful but ive read elsewhere that they do stop eventually. hopefully not too long xx
Think of the ones you would die for and live for them

#3 4wdOwnage

4wdOwnage

    Just Registered

  • Just Registered
  • 1 posts

Posted 11 February 2012 - 11:06 AM

I was put on effexor because I was having some difficulty sleeping which they blamed on depression so I started taking 37.5mg XR having never prior been on any sort of antidepressant or anything of that nature and took it for about 18 months. While I did get a great nights sleep on the medicine I was always tired and my emotions disappeared along with my short term memory and focus. I used to consider myself pretty smart and knowledable, however I stopped taking it 21 months ago and life has never been the same. I still experience twitching in my sleep (with my sleep being worse than before I ever started taking the meds), foggy vision, severe memory loss, I have no idea what I am doing most of the time and I have no emotion whatsoever I don't get excited or sad about anything.

The lights are on, but nobody is home and I feel like I'm watching a mindless person live my life while I watch in 3rd person. My speech isn't very good I stumble when talking constantly and find it pointless to read anything or study because I am not able to retain anything. I had none of these problems before taking this horrible somehow legal medication. Much like others medical professionals don't believe you when I tell them what it has did to me. I feel helpless since this drug has ruined my mind and subsequently my life since I am a 30yr old person that feels like I have the mind of a 80yr old with alzheimers. I would advise against taking this medication at all costs.

#4 rebelslady

rebelslady

    Just Registered

  • Just Registered
  • 3 posts

Posted 12 February 2012 - 12:14 PM

Right there with you all. I slowly weaned myself off from 75mg a day. Before I did this, I told my doctor of my intentions as I was tired of feeling numb to the world, i.e. not feeling any emotions. And the sexual side-effects....I went from having a healthy sexual appetite to absolutely nothing after starting the Effexor. I have been off for 9 days now, having done the not-recommened bead counting. I'm still experiencing light-headed, dizzy spells every day, several times a day; but not unbearable. My libido had yet to see the light of day which I'm sure will take more time. My biggest problem right now is that I'm irritable and snapping at everyone for anything all the time. I hope this too passes and I'm back to my normal self within at least another month, Thankfully I have a wonderful supportive husband who has stood by through all this. I'm sure he's waiting for the sexual s.e. to go away as well!

#5 rebelslady

rebelslady

    Just Registered

  • Just Registered
  • 3 posts

Posted 16 February 2012 - 08:11 AM

Just a quick update: It has been 12 days since last dose. The side effects are almost gone with the occasional head_swim and dizzy spell..mostly in the evening. I'm starting to feel again!

#6 jimi

jimi

    Advanced Member

  • Advanced Member
  • PipPipPipPip
  • 287 posts
  • Gender:Male
  • Location:Hell

Posted 27 February 2012 - 05:09 PM

Hey rebelslady hows everything going with the Effexor withdrawals? Can you give an update?
Thanks,

#7 kitca

kitca

    Newbie

  • Newbie
  • Pip
  • 7 posts

Posted 27 March 2012 - 11:09 AM

hi, i was wondering about the same thing, rebelslady, how its going now. im on about day 10 or 11 and am really really hoping to see every withdrawal symptom be gone. i like the way you say head_swim because its so much more than just a dizzy spell - still have the dizzies to, but its those head jolts - than have definately gone down in intensity.

the mood swings happen so fast and furious. just because i havent had one in the last day or two - does that mean its ending? ive been keeping very calm and low key, so im not sure if that is what has been helping me not fly off the handle.

the doctors tell you that it takes 2 weeks to exit the body. ....so i should be ready to return to work after 2 weeks. my work is very stressful and i have a few antagonistic co workers that i need to be warry of. although i can not afford to be off work another week, i am worried about what i may say or do in a stressful situation. im going to keep pouring through all the old posts and see what else i can find, but if anyone has any information or tips or anything please feel free to share. i said my hi and introduction in the newbie's section. thanks.

#8 Malgamy

Malgamy

    Just Registered

  • Just Registered
  • 2 posts

Posted 03 June 2013 - 09:36 AM

I was put on effexor after getting depressed from percoset withdrawal. I had terrible back pain for years and got addicted for 3 years. Somehow (I still dont know how) I quit percoset cold turkey. From the sudden imbalance of chemicals ( I assume), I went into a serious derpression. So, I was put on effexor 75mg twice daily. Fast forward 5 years and I realize that I've distanced myself from all my close friends and family, lost my libido, lost most of my feelings, etc. After realizing my life slid into s*** when I started taking effexor, I tapered and used the Prozac bridge to quit. 3 weeks of hell, and now I really am depressed. I feel like my brain is running at 30%. I used to be very sharp and funny and well rounded. Now I feel like a lithium patient. I thought it was just part of the withdrawal, but It's not getting any better. The more I read, the more I see how many ppl say the same. It DOES NOT come back. My old brain I mean. Its like being just smart enough to know your ********. I'm only 36 and the life I knew is over. I have 3 kids and a very loving understanding wife, and now I have nothing for them.


Edited by NorthernStar, 03 June 2013 - 12:51 PM.
TOS/Bashing

  • Sherry1963 likes this

#9 Sherry1963

Sherry1963

    Just Registered

  • Just Registered
  • 4 posts
  • Gender:Female
  • Location:Kansas City, MO

Posted 26 September 2013 - 10:26 PM

I can relate Malgamy,

 

It has been over 5 months since I was completely tapered off of Effexor with the help of Prozac April 2013. I still have have occasional brain zaps, can't think clearly and moments where I can't think or remember things that would normally come natural to me. I have a dull headache most of the time in the frontal lobe of my head. I have decreased energy and have lost interest in everything. Every few days I might feel somewhat normal but for the most part I can barely do the necessities needed in life (fixing meals, brushing teeth, taking a shower, grocery shopping, driving, etc.). I haven't been able to work since June 2013. Wondering if I will ever be the same?






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users